Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 36, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 12, 2010, 11:28 PM EDT for Beaufort County, Craven County, Pamlico County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2010, 11:28 PM EDT (03:28 UTC)
- Expired
- Aug 13, 2010, 12:15 AM EDT
- In force
- 47 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 53 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 8:20 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 12, 8:20 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 820 PM EDT THU AUG 12 2010 .SYNOPSIS... A FRONTAL BOUNDARY WILL SLOWLY MOVE THROUGH THE REGION FROM THE NORTH TONIGHT. HIGH PRESSURE WILL BUILD TO THE NORTHEAST OF THE AREA FRIDAY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. A WEAK FRONT WILL SLOWLY APPROACH FROM THE WEST ON TUESDAY BUT STALL BEFORE REACHING THE AREA DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 820 PM THURSDAY...WATCH WAS CANCELLED AS OF 8 PM AS SEVERE THREAT HAS DIMINISHED OVER ERN NC. STILL ADDITIONAL STRONG CONVECTION OVER SOUTHEASTERN VIRGINIA AND BOTH THE NAM12 AND GFS INDICATE SOME OF THIS ACTIVITY WILL HOLD TOGETHER INTO OUR CWA. CLOUD TOPS HAVE BEEN WARMING SO DO NOT EXPECT A SEVERE THREAT BUT WITH HIGH PRECIPITABLE WATER VALUES...HEAVY RAINFALL AND FREQUENT LIGHTNING REMAINS A DISTINCT POSSIBILITY. HAVE KEPT HIGH CHC POPS IN FOR ALL BUT THE SOUTHERN COAST THRU THE EARLY MORNING HOURS TO ACCOUNT FOR THIS ACTIVITY. UPDATED ZONES ALREADY SENT EARLIER. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... IT APPEARS AS IF THE FRONT WILL MAKE IT ALL THE WAY THROUGH THE FORECAST AREA BY EARLY FRIDAY MORNING WITH FAIRLY STRONG HIGH PRES (FOR THIS TIME OF YEAR) GRADUALLY BUILDING IN FROM THE NE THRU THE EARLY PART OF THE WEEKEND. EXPECT A SLOW TREND TO LOWER TEMPS THRU SATURDAY AS MID LEVEL RIDGING GRADUALLY BUILDS OVER THE AREA FROM THE WEST. WONT COMPLETELY REMOVE POPS FROM THE AREA AS WEAK OVERRUNNING OF THE REMNANT SFC BNDRY TO THE SOUTH AND WEST MAY PROMOTE ISOLD CONVECTION FRI...AND WEAK SHORT WAVE ENERGY MOVES THRU THE AREA SAT AFTN. TEMPS WILL STILL BE ABV NORMAL INLAND ON FRI (MAINLY LOWER 90S) AND ONLY A SLOW DROP IN DEW POINTS WILL YIELD HEAT INDICES NEAR OR ABV 100F. COOLER AIR WILL FILTER IN ON LOW LEVEL THICKNESS DECLINE WITH HIGHS MAINLY IN THE MID TO UPPER 80S COAST TO NEAR 90 INLAND. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... AS OF 2 PM THURSDAY...UPPER LEVEL RIDGE WILL BE BUILDING ACROSS THE SOUTHERN PORTIONS OF THE U.S. LATE IN THE WEEKEND ALONG WITH THE REBUILDING OF THE BERMUDA BY EARLY NEXT WEEK. THIS WILL GENERALLY LEAD TO NEAR OR BELOW CLIMATOLOGICAL NORMALS POPS WITH MOST OF THE DEEPER CONVECTION PUSHED TO THE WEST OF OUR CWA. WILL HAVE A DAILY 20-30 PCT POP WITH TEMPS SLIGHTLY ABOVE NORMAL THRU THE EXTENDED PERIOD. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... CONVECTION PASSING SE OF TAF SITES THIS EVE. FRONT WILL SLOWLY PUSH S ACRS AREA OVERNIGHT. WITH EASTERLY FLOW WILL HAVE MVFR WITH SOME IFR IN FOG LATE TONIGHT WITH QUICK DISSIPATION AFTER SUNRISE FRIDAY. ONSHORE LOW LEVEL FLOW WILL CONTINUE THROUGH THE WEEKEND WITH SOME MVFR CONDITIONS IN ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORM ACTIVITY. EASTERLY FLOW WILL ALSO BE CONDUCIVE TO FOG AND STRATUS THROUGH THE WEEKEND. HIGH PRESSURE AT THE SURFACE WILL CONTINUE TO NOSE INTO THE AREA THROUGH THE FIRST PART OF THE WEEK WITH EAST AND SOUTHERLY LOW LEVEL FLOW. CONVECTION WILL BE LIMITED TO THE TYPICAL DIRUAL VARIETY. && .MARINE... AS OF 730 PM THU...WILL CONT MARGINAL SCA FOR CENTRAL COASTAL WATERS FOR 4-6 FT SEAS THROUGH MOST OF THE NIGHT. DIAMOND BUOY REPORTING 5 FT CURRENTLY. FRONT ACRS NRN CST WATERS WILL SAG SWD INTO THE CNTRL CSTL WATERS OVERNIGHT. FRONT DROPS SOUTH OF THE WATERS BY MIDDAY FRIDAY WITH LOW LEVEL FLOW BECOMING EASTERLY AS HIGH PRESSURE NOSING IN FROM THE NORTH. THIS PATTERN WILL CONTINUE THROUGH THE WEEKEND WITH HIGH NOSING IN FROM THE NORTH AND LOW LEVEL EASTERLY FLOW OVER THE WATERS. GRADIENT WILL NOT TIGHTEN SO SPEEDS WILL BE IN THE 10 TO 15 KNOT RANGE THROUGH SUNDAY WITH SEAS 3-4 FEET. FLOW TO START BECOMING SOUTHEAST SUNDAY AFTERNOON AS RIDGE DRIFTS SLOWLY TOWARD THE EAST AHEAD OF NEXT SYSTEM. SOUTHEAST FLOW OVER THE WATERS WILL BECOME MORE SOUTHERLY BY TUESDAY AS NEXT SYSTEM GETS CLOSER AND WILL BECOME SOUTHWESTERLY WEDNESDAY AHEAD OF THE FRONT. MODELS KEEP THE FRONT WEST OF THE WATERS THROUGH THURSDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR AMZ152-154. && SYNOPSIS...BTC NEAR TERM...CTC SHORT TERM...BTC LONG TERM...BM AVIATION...CGG/JAC MARINE...CGG/JAC
Hazardous weather outlook, Aug 12, 5:32 AM EDT, 17 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 532 AM EDT THU AUG 12 2010 NCZ045>047-081-130945- WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE- 532 AM EDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. VERY WARM TEMPERATURES AND HIGH HUMIDITIES WILL BRING HEAT INDICIES TO AROUND 100 TO 104 DEGREES THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-079-080-090>094-098-130945- MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- ONSLOW- 532 AM EDT THU AUG 12 2010 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-130945- OUTER BANKS DARE-OUTER BANKS HYDE- 532 AM EDT THU AUG 12 2010 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. VERY WARM TEMPERATURES AND HIGH HUMIDITIES WILL BRING HEAT INDICIES TO AROUND 98 TO 102 DEGREES THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-130945- CARTERET- 532 AM EDT THU AUG 12 2010 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. VERY WARM TEMPERATURES AND HIGH HUMIDITIES WILL BRING HEAT INDICIES TO AROUND 100 TO 104 DEGREES THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 6:11 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 611 PM EDT THU AUG 12 2010 NCZ046-047-080-081-103-122315- TYRRELL-OUTER BANKS DARE-MAINLAND DARE-BEAUFORT-MAINLAND HYDE- 611 PM EDT THU AUG 12 2010 ...STRONG THUNDERSTORMS WILL AFFECT HYDE...BEAUFORT...DARE AND TYRRELL COUNTIES UNTIL 715 PM EDT... AT 609 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 24 MILES WEST OF ENGELHARD TO BUXTON...OR FROM 14 MILES NORTH OF SWANQUARTER TO BUXTON...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ENGELHARD AT 625 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE FRISCO AND HATTERAS...AND OCRACOKE. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 22
Special weather statement, Aug 12, 6:52 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 652 PM EDT THU AUG 12 2010 NCZ104-122315- OUTER BANKS HYDE- 652 PM EDT THU AUG 12 2010 ...STRONG THUNDERSTORMS WILL AFFECT HYDE COUNTY UNTIL 715 PM EDT... AT 652 PM EDT...THERE WERE STRONG THUNDERSTORMS 7 MILES NORTHEAST OF OCRACOKE...MOVING SOUTHEAST AT 15 MPH.. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. TELEPHONE LINES AND METAL PIPES CONDUCT ELECTRICITY. YOU CAN BE INJURED OR KILLED IF LIGHTNING STRIKES NEARBY. UNPLUG APPLIANCES NOT NECESSARY FOR OBTAINING WEATHER INFORMATION. DO NOT TAKE A BATH OR SHOWER. GET OUT OF INDOOR POOLS. AVOID USING THE TELEPHONE OR ANY ELECTRICAL APPLIANCE DURING A THUNDERSTORM UNLESS IN AN EMERGENCY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 11
Special weather statement, Aug 12, 9:41 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 941 PM EDT THU AUG 12 2010 NCZ029-130245- MARTIN- 941 PM EDT THU AUG 12 2010 ...STRONG THUNDERSTORMS WILL AFFECT MARTIN COUNTY UNTIL 1045 PM EDT... AT 941 PM EDT...THERE WERE STRONG THUNDERSTORMS 21 MILES NORTHWEST OF WILLIAMSTON...OR ABOUT 14 MILES SOUTH OF RICH SQUARE...MOVING SOUTH AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR OAK CITY AT 1000 PM EDT...HAMILTON AT 1005 PM EDT...HASSELL AT 1010 PM EDT...GOLD POINT AT 1015 PM EDT...ROBERSONVILLE...AND...PARMELE AT 1025 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE SMITHWICK. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 11
Special weather statement, Aug 12, 10:42 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1042 PM EDT THU AUG 12 2010 NCZ029-044-080-130400- MARTIN-PITT-BEAUFORT- 1042 PM EDT THU AUG 12 2010 ...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT...PITT AND MARTIN COUNTIES UNTIL MIDNIGHT EDT... AT 1042 PM EDT...THERE WERE STRONG THUNDERSTORMS 12 MILES NORTH OF WASHINGTON...OR ABOUT 9 MILES SOUTH OF WILLIAMSTON...MOVING SOUTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PINETOWN...AND... WALLA WATTA AT 1100 PM EDT...TERRA CEIA AT 1105 PM EDT...PANTEGO... AND...YEATESVILLE AT 1110 PM EDT...BELHAVEN AT 1115 PM EDT... LEECHVILLE...AND...WINSTEADVILLE AT 1120 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE RIVER ROAD...BATH...BAYVIEW... BUNYAN...CORE POINT...OLD FORD...PACTOLUS...PAMLICO BEACH...PUNGO... RANSOMVILLE...SIDNEY CROSSROADS...SMITHWICK AND SLATESTONE. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:49 AM EDT | Small Craft Advisory | MHX | 67 hr | |
| Aug 13, 4:20 PM EDT | Rip Current Statement | MHX | 53 hr | |
| Aug 13, 6:37 PM EDT | Areal Flood Advisory | MHX | Craven, Jones, Pamlico | 83 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.